Alert archive / Tennessee / Special Weather Statements in 2012
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Dec 17, 2012, 12:13 PM CST for 4 counties in Tennessee. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 17, 2012, 12:13 PM CST (18:13 UTC)
- Expired
- Dec 17, 2012, 1:00 PM CST
- In force
- 47 min
- Issued by
- NWS Nashville, TN
Counties Benton County, TN, Dickson County, TN, Houston County, TN, Stewart County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 17, 12:20 PM CST | HAIL 0.5 | 9 Sw Dover, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 447 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
934
WWUS84 KOHX 171813
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1213 PM CST MON DEC 17 2012
TNZ005-006-022>025-171900-
BENTON-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-STEWART-
1213 PM CST MON DEC 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...DICKSON...HOUSTON...
HUMPHREYS...MONTGOMERY AND STEWART COUNTIES...
AT 1207 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF
DOVER TO 6 MILES NORTH OF CAMDEN...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS.
LAT...LON 3620 8814 3622 8814 3624 8811 3626 8809
3630 8811 3636 8810 3637 8801 3644 8807
3655 8804 3655 8741 3601 8726 3607 8822
3612 8822
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Dec 17, 11:47 AM CST, 26 minutes earlier.
Area forecast discussion, Dec 17, 11:47 AM CST, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1147 AM CST MON DEC 17 2012 .UPDATE...UPDATED ZONE PACKAGE FOR SVR WATCH. ADDED MENTION OF A FEW STORMS POSSIBLY SEVERE. THE UPPER TROUGH MOVING INTO THE AREA HAS -26C AIR AT THE 500MB LEVEL...THUS IT SEEMS HAIL WILL BE THE PRIMARY THREAT...VERY LITTLE TWISTING OF WINDS IN THE MORNING SOUNDING. && .PREV DISCUSSION... /ISSUED 1027 AM CST MON DEC 17 2012/ AVIATION 18Z DISCUSSION... FRONTAL BOUNDARY WILL SWEEP EAST TODAY BUT WILL NOT EXIT THE MID STATE UNTIL THIS EVENING. THUS...SCATTERED SHOWER ACTIVITY WILL BE POSSIBLE. ADDITIONALLY...AS AFTERNOON INSTABILITIES INCREASE...A FEW TSTMS WILL BE POSSIBLE...PRIMARILY ACROSS EASTERN PORTIONS OF THE MID STATE. THOUGH WE WILL SEE DECREASING CLOUDS OVERNIGHT...SOME LOW LEVEL STRATUS AND FOG WILL LIKELY RETURN LATE TONIGHT. IMPROVING CONDITIONS WILL COMMENCE BETWEEN 12Z AND 15Z. PREV DISCUSSION... /ISSUED 542 AM CST MON DEC 17 2012/ UPDATE... AVIATION... LIGHT TO MODERATE RAIN WILL AFFECT THE BNA AND CSV TERMINALS OVER THE NEXT FEW HOURS. VSBYS WILL STAY VFR BUT CIGS WILL REMAIN IN THE MVFR CATEGORY. BEHIND THE MORNING RAIN AND AHEAD OF AN APPROACHING COLD FRONT...THE TAF SITES COULD EXPERIENCE BR/MVFR VSBYS BEFORE CIGS IMPROVE FROM MIXING/GUSTY SOUTHWEST WINDS. ONCE THE COLD FRONT APPROACHES...SCATTERED SHRA/TSRA WILL BE POSSIBLE MAINLY BETWEEN 20-24Z AT CKV AND BNA...AND BETWEEN 22-02Z AT CSV. JUST HAVE VCSH AT THE TERMINALS FOR NOW...BUT IF ANY SHRA/TSRA AFFECTS A TAF SITE...HAIL AND GUSTY WINDS COULD BE A THREAT. WILL HANDLE THIS WITH LATER UPDATES. WINDS WILL SHIFT AROUND TO THE NORTHWEST BEHIND THE COLD FRONT AND REMAIN GUSTY AS RAIN QUICKLY ENDS FROM WEST TO EAST WITH THE FROPA. PREV DISCUSSION... /ISSUED 332 AM CST MON DEC 17 2012/ DISCUSSION...IT WAS ANOTHER UNUSUALLY MILD EARLY MORNING ACROSS MID TN WITH TEMPERATURES IN THE 50S. OVERCAST CONDITIONS PERSISTED WITH AN INCREASE IN THE COVERAGE OF SCATTERED SHOWERS OVER THE PAST FEW HOURS. STRONG AND MOIST SOUTHWEST FLOW ALOFT PERSISTED ACROSS THE REGION WITH SEVERAL EMBEDDED DISTURBANCES. A SLOW MOVING COLD FRONT WAS LOCATED ALONG THE OHIO RIVER...WITH A TROUGH MOVING EAST INTO THE MID MS VALLEY. TODAY...THE MID MS VALLEY TROUGH AND FRONT WILL MOVE ACROSS THE REGION. THESE SYSTEMS WILL INTERACT WITH THE STRONG MID LEVEL WINDS AND AVAILABLE MOISTURE TO PRODUCE SHOWERS AND SCATTERED THUNDERSTORMS. THE GREATEST COVERAGE WILL BE THIS MORNING WHEN THE DEEPEST MOISTURE IS PRESENT. COVERAGE WILL DECREASE SOME INTO THE AFTERNOON...BUT STEEPER LAPSE RATES WILL ENHANCE THE INTENSITY WITH A POTENTIAL FOR SOME FAST MOVING...LOW TOP STRONG TO BRIEFLY SEVERE THUNDERSTORMS. STRONG WIND GUSTS WILL BE A CONCERN ALONG WITH THE POTENTIAL FOR LARGE HAIL AS WBZ LEVELS DROP TO 6KFT. THE MAIN TIME FOR ANY STRONG OR SEVERE STORMS WILL BE MIDDAY THROUGH MID AFTERNOON...AND GENERALLY ALONG AND RIGHT OF INTERSTATE 24. THE ACTIVITY WILL SHUT DOWN WEST TO EAST AS THE FRONT BRINGS A PUNCH OF DRIER LOW LEVEL AIR LATE THIS AFTERNOON. SCATTERED SHOWERS AND STORMS WILL CONTINUE INTO THE EARLY EVENING...MAINLY EAST HALF...AS THE UPPER LOW CONTINUES TO CROSS THE AREA. CLEARING IS EXPECTED OVER THE WEST TONIGHT..BUT CLOUDS AND A FEW SHOWERS MAY LINGER LATE INTO THE NIGHT EAST. TEMPS WILL BE MUCH COOLER THAN WE HAVE BECOME ACCUSTOMED TO THIS WEEKEND. TUESDAY AND WEDNESDAY...MAINLY CLEAR WX IS EXPECTED WITH RIDGING ACROSS THE AREA. TEMPS WILL BE A LITTLE COOLER TUESDAY...BUT STILL ABOVE CLIMO. SOUTH FLOW WILL RETURN WEDNESDAY WITH TEMPS CLIMBING INTO THE 60S AGAIN. MODELS REMAIN IN PRETTY GOOD AGREEMENT WITH THE NEXT SYSTEM FOR WEDNESDAY NIGHT INTO THURSDAY. A RAPIDLY STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE FROM THE CENTRAL PLAINS...ACROSS THE MID MS AND OH VALLEYS...DRAGGING A COLD FRONT INTO MID TN THURSDAY MORNING. AHEAD OF THE SYSTEM...A POWERFUL LOW LEVEL JET (MODELS SHOW 75KT AT 850 MB) WILL DEVELOP...RAPIDLY TRANSPORTING DEEP MOISTURE INTO THE REGION. SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE MID STATE LATE WEDNESDAY NIGHT. LOW LEVEL INSTABILITY APPEARS LACKING...BUT STRONG FORCING WILL BRING SOME POTENTIAL FOR STRONG STORMS WITH GUSTY WINDS. THURSDAY WILL BRING POST FRONTAL SHOWERS AND STRONG COLD ADVECTION. A FEW FLURRIES OR SNOW SHOWERS MAY OCCUR ALONG THE BACK EDGE OF THE MOISTURE LATE THURSDAY INTO EARLY MORNING FRIDAY. FRIDAY WILL BE DRY AND CHILLY. THE DRY WX IS EXPECTED TO CONTINUE INTO THE WEEKEND WITH MODERATING TEMPERATURES. 13 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 18
Hazardous weather outlook, Dec 17, 5:20 AM CST, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 520 AM CST MON DEC 17 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-181130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 520 AM CST MON DEC 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO MIDDLE TENNESSEE THIS AFTERNOON. A FEW OF THE THUNDERSTORMS COULD BECOME STRONG TO SEVERE...WITH LARGE HAIL AND STRONG GUSTY WINDS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ANOTHER ROUND OF THUNDERSTORMS CAN BE EXPECTED WEDNESDAY NIGHT INTO THURSDAY IN ADVANCE OF AN APPROACHING STRONG COLD FRONT. SOME OF THESE THUNDERSTORMS COULD BECOME STRONG TO SEVERE...WITH DAMAGING WINDS BEING THE MAIN THREAT. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN AL
In the hours before
Special weather statement, Dec 17, 12:08 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1208 PM CST MON DEC 17 2012
TNZ006>008-026-171915-
CHEATHAM-MONTGOMERY-ROBERTSON-SUMNER-
1208 PM CST MON DEC 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...MONTGOMERY...ROBERTSON
AND SUMNER COUNTIES...
AT 1201 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES SOUTH OF GUTHRIE...OR 10 MILES
SOUTHEAST OF CLARKSVILLE...MOVING EAST AT 35 MPH.
PENNY SIZE HAIL IS POSIBLE WITH THIS STORM.
LAT...LON 3655 8654 3641 8671 3640 8726 3661 8724
3664 8689 3664 8656 3665 8652 3665 8651Special weather statement, Dec 17, 12:13 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1213 PM CST MON DEC 17 2012
TNZ005-006-022>025-171900-
BENTON-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-STEWART-
1213 PM CST MON DEC 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...DICKSON...HOUSTON...
HUMPHREYS...MONTGOMERY AND STEWART COUNTIES...
AT 1207 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF
DOVER TO 6 MILES NORTH OF CAMDEN...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS.
LAT...LON 3620 8814 3622 8814 3624 8811 3626 8809
3630 8811 3636 8810 3637 8801 3644 8807
3655 8804 3655 8741 3601 8726 3607 8822
3612 8822The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 12:08 PM CST | Special Weather Statement | OHX | Robertson | 67 min |
| Dec 17, 12:21 PM CST | Severe Thunderstorm Warning | OHX | Benton, Houston, Stewart | 24 min |
| Dec 17, 12:22 PM CST | Severe Thunderstorm Warning | OHX | Benton, Houston, Stewart | 23 min |
| Dec 17, 1:06 PM CST | Special Weather Statement | OHX | Benton, Humphreys | 24 min |
| Dec 17, 1:16 PM CST | Special Weather Statement | OHX | Montgomery, Robertson, Sumner | 59 min |
| Dec 17, 1:39 PM CST | Special Weather Statement | OHX | Dickson, Hickman, Humphreys | 51 min |
| Dec 17, 2:26 PM CST | Special Weather Statement | OHX | Cheatham, Davidson, Wilson | 64 min |
| Dec 17, 2:33 PM CST | Special Weather Statement | OHX | Macon, Trousdale | 27 min |
| Dec 17, 2:53 PM CST | Severe Thunderstorm Warning | OHX | Clay, Macon | 37 min |
| Dec 17, 3:04 PM CST | Special Weather Statement | OHX | Macon, Trousdale | 56 min |
| Dec 17, 3:12 PM CST | Special Weather Statement | OHX | Maury, Rutherford, Williamson | 63 min |
| Dec 17, 3:21 PM CST | Special Weather Statement | OHX | Giles, Lawrence, Wayne | 54 min |
| Dec 17, 3:34 PM CST | Special Weather Statement | OHX | Jackson, Smith, Wilson | 56 min |
| Dec 17, 3:41 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford | 34 min |
| Dec 17, 4:12 PM CST | Special Weather Statement | OHX | Coffee | 63 min |
| Dec 17, 4:28 PM CST | Special Weather Statement | OHX | Fentress | 32 min |
| Dec 17, 4:39 PM CST | Special Weather Statement | OHX | Giles | 66 min |
| Dec 17, 5:17 PM CST | Special Weather Statement | OHX | Van Buren | 28 min |
| Dec 17, 5:24 PM CST | Severe Thunderstorm Warning | OHX | Grundy, Van Buren, Warren | 20 min |
Nearby
Special Weather Statements in Tennessee, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.